Signatures of the Berry curvature in the frequency dependent interlayer magnetoresistance in tilted magnetic fields

Wright, Anthony R. and McKenzie, Ross H. (2014) Signatures of the Berry curvature in the frequency dependent interlayer magnetoresistance in tilted magnetic fields. Journal of Physics: Condensed Matter, 26 8: . doi:10.1088/0953-8984/26/8/085801


Author Wright, Anthony R.
McKenzie, Ross H.
Title Signatures of the Berry curvature in the frequency dependent interlayer magnetoresistance in tilted magnetic fields
Journal name Journal of Physics: Condensed Matter   Check publisher's open access policy
ISSN 0953-8984
1361-648X
Publication date 2014-02-26
Year available 2014
Sub-type Article (original research)
DOI 10.1088/0953-8984/26/8/085801
Volume 26
Issue 8
Total pages 6
Place of publication Bristol, United Kingdom
Publisher Institute of Physics
Collection year 2015
Language eng
Abstract We show that in a layered metal, the angle dependent, finite frequency, interlayer magnetoresistance is altered due to the presence of a non-zero Berry curvature at the Fermi surface. At zero frequency, we find a conservation law which demands that the 'magic angle' condition for interlayer magnetoresistance extrema as a function of magnetic field tilt angle is essentially both field and Berry curvature independent. In the finite frequency case, however, we find that surprisingly large signatures of a finite Berry curvature occur in the periodic orbit resonances. We outline a method whereby the presence and magnitude of the Berry curvature at the Fermi surface can be extracted.
Keyword Conductance
Interlayer transport
Magnetoresistance
Topological insulators
Q-Index Code C1
Q-Index Status Confirmed Code
Institutional Status UQ
Additional Notes Article number 085801.

Document type: Journal Article
Sub-type: Article (original research)
Collections: School of Mathematics and Physics
Official 2015 Collection
 
Versions
Version Filter Type
Citation counts: TR Web of Science Citation Count  Cited 1 times in Thomson Reuters Web of Science Article | Citations
Scopus Citation Count Cited 2 times in Scopus Article | Citations
Google Scholar Search Google Scholar
Created: Tue, 04 Mar 2014, 10:28:39 EST by System User on behalf of School of Mathematics & Physics